MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE STEELCORE¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE STEELCORE¿; WIRE, GUIDE, CATHETER
Model Number 1003282
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a left superficial femoral artery.During preparation and upon opening the package of a 300cm hi-torque (ht) steelcore guidewire, it was noted that the tip of the guidewire was unraveled and held together by the tip coils and in one piece.The guidewire was not used in the patient and discarded.A second ht steelcore guidewire of the same lot was used, and during the procedure via angiography, the tip was observed to also be unraveled and held together by the tip coils.The procedure was able to be completed and the second ht steelcore guidewire was removed in one piece.In addition to the used ht steelcore guidewire, the remaining unopened ht steelcore guidewires of the same lot will be returning.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It is possible that inadvertent mishandling during unpackaging/removal from the dispenser coil resulted in the reports stretched coils; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 1069 removed.
 
Event or Problem Description
Subsequently after the initial report had already been filed, the tip coils of the second ht steelcore guide wire were noted to be stretched with the core intact.No additional information was provided.

Brand Name
HI-TORQUE STEELCORE¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22532895
Report Number2024168-2025-07367
Device Sequence Number7425330
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public(01)08717648013959(17)270331(10)5040261
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1003282
Device Catalogue Number1003282
Device Lot Number5040261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceAsian